Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
189 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can steroids prescribed for treating polychondritis cause weight gain?

I have had recurring swelling of both my ears (exterior). I have also had other joint swellings in the past. Today my doctor determined I have polychondritis and prescribed an antibiotic and a steroid. I am concerned about taking a steroid causing me to gain weight. YYYY@YYYY
Wed, 3 Apr 2019
Report Abuse
General & Family Physician 's  Response
Hi,

Steroids do cause weight gain but the side effects are evident only in the long term and inadvertent use. Steroids are the drug of choice for polychondritis. Follow your clinician and get treated.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. AJEET SINGH, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was diagnosed with relapsing polychondritis and would like to find a specialist here in california to confirm. I am undergoing treatment with a...